MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR
Model Number CDS0501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Angina (1710); Dyspnea (1816); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clip remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
This is filed to report single leaflet device attachment/slda, prolonged hospitalization, recurrent mitral regurgitation, and medical intervention.It was reported that this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with an mr grade of 4.It was noted that the leaflets were friable.On 03/12/2018, three clips were deployed.However, two clips (80102u218, 71211u267) became detached from the posterior leaflet, but remained attached to the anterior leaflet (single leaflet device attachment/slda).The other clip remains stable on both leaflets.Additional treatment was not performed.Three clips were implanted, reducing mr to 3.Then on (b)(6) 2021, it was reported that this was a second mitraclip procedure to treat degenerative mitral regurgitation (mr) with an mr grade of 4.The patient presented with dyspnea and angina.The clip delivery system (cds) was advanced to the mitral valve, and one clip was deployed.However, the clip became detached from the anterior leaflet, but remained attached to the posterior leaflet (single leaflet device attachment/slda).Tissue damage was suspected.The physician stated the cause of the slda was due to friable leaflets.Additional treatment was not performed.One clip was implanted, and the mr remained at 4.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed, no manufacturing nonconformities issued to the reported lot, that would have contributed to this event.Additionally, a review of the complaint history identified, no similar incidents reported from this lot.Based on the available information, the reported single leaflet device attachment (slda appears to have been a result of challenging patient anatomy.A cause for the reported recurrent mitral regurgitation (mr), angina, and dyspnea could not be determined.The reported patient effects of recurrent mr, angina, and dyspnea, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported hospitalization or prolonged hospitalization and unexpected medical intervention were results of case-specific circumstances.There is no indication, of a product quality issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11666228
Report Number2024168-2021-03130
Device Sequence Number3097289
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2018
Device Model NumberCDS0501
Device Catalogue NumberCDS0501
Device Lot Number71211U267
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 IMPLANTED MITRACLIPS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight85